Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Demerol


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 11/14/1999]
Question: I have had seven surgeries on my left knee between October 1996 and November 1998, as a result of a severe falling injury, and being kicked in the left knee. I completely tore my PCL and MCL, and partially tore both the ACL and LCL. I dislocated the entire knee and tore all remaining cartilege. In addition to six other surgeries, I underwent a total patellectomy last November. Since that surgery, I have been in severe pain and have experienced most of the symptoms associated with Reflex Sympathetic Dystrophy. I have been taking Demerol for pain off and on during this time, as I am allergic to both Codeine, Percocet and similar compounds.
My problem is this: It seems that Demerol makes me extremely irritable and short-tempered with the people around me. It is slowly put a serious strain on my relationships, but I don't know what else I can do. Most days I am stuck in bed, unable to get up because of the pain. Is this a normal adverse reaction of Demerol, and is there any thing I can do, or take, to help rectify this?
Any help you can provide will be greatly appreciated.

Answer: Are you irritable due to the Demerol or the Pain? Often there is insufficient pain control leading to irritability. Adding Elavil or Doxepin to the narcotics will potentiate the meds and make you slightly drowsy, might help.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.